Alert archive / Arizona / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 110, NWS Tucson, AZ
NWS Tucson, AZ issued this severe thunderstorm warning at Aug 26, 2011, 1:38 PM MST for Pima County, Arizona. It was in force for 67 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 26, 2011, 1:38 PM MST (20:38 UTC)
- Expired
- Aug 26, 2011, 2:45 PM MST
- In force
- 67 min
- Issued by
- NWS Tucson, AZ
- Area
- Storm-based polygon
County Pima County, AZ
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tuscon, AZ (KTUS), launched 12:00Z, 8.6 hours before the alert went out and 112 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 102 J/kg
- Mixed-layer CIN
- -59 J/kg
- Mixed-layer LCL
- 2573 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- 8 m²/s²
- 0-3 km storm-relative helicity
- -17 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
852 WUUS55 KTWC 262038 SVRTWC AZC019-262145- /O.NEW.KTWC.SV.W.0110.110826T2038Z-110826T2145Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TUCSON AZ 138 PM MST FRI AUG 26 2011 THE NATIONAL WEATHER SERVICE IN TUCSON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL PIMA COUNTY IN SOUTH CENTRAL ARIZONA... * UNTIL 245 PM MST * AT 131 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 15 MILES SOUTHEAST OF SANTA ROSA...OR 15 MILES NORTH OF SELLS...AND MOVING WEST AT 10 MPH. * OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO AK CHIN...ANEGAM...SAN LUIS...MOUNTAIN VILLAGE...COVERED WELLS... PISINIMO AND PISINEMO. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEEK SHELTER INDOORS. EXPECT DAMAGING WINDS IN EXCESS OF 60 MPH... LARGE HAIL...FREQUENT LIGHTNING...AND HEAVY RAIN WITH THIS STORM. && LAT...LON 3202 11242 3250 11212 3230 11168 3193 11180 TIME...MOT...LOC 2038Z 100DEG 10KT 3214 11194 $$ GL
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 26, 8:50 AM MST, 4 hours 48 minutes earlier.
Area forecast discussion, Aug 26, 8:50 AM MST, 4 hours 48 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TUCSON AZ 850 AM MST FRI AUG 26 2011 .SYNOPSIS...EXPECT A CHANCE OF MAINLY AFTERNOON AND EVENING THUNDERSTORMS ALONG WITH SEASONALLY HOT DAYTIME TEMPERATURES INTO NEXT WEEK. && .DISCUSSION...THIS MORNINGS 12Z KTWC SOUNDING SHOWED A PRECIPITABLE WATER VALUE OF 1.39 INCHES...A LIFTED INDEX OF MINUS 5 AND A CAPE OF AROUND 1950 J/KG. MODIFYING THE SOUNDING USING T=104;TD=52 YIELDS A LIFTED INDEX OF MINUS 4 AND A CAPE OF AROUND 900 J/KG IF LIFTING THE PARCEL FROM THE SURFACE AND ABOUT 625 J/KG IF LIFTING THE PARCEL VIA THE MEAN TEMP METHOD. THAT SAID...EXPECT THE ACTIVITY THIS AFTERNOON TO BE MOSTLY ISOLATED IN NATURE WITH LOW END SCATTERED OVER THE MOUNTAINS. ANY STORMS THAT DEVELOP WILL MOVE TO THE NORTHWEST AT ABOUT 15 MPH. WILL MAKE SOME ADJUSTMENTS TO THE SHORT TERM TEMPERATURE GRIDS. OTHERWISE...THE FORECAST FOR THIS AFTERNOON IS ON TRACK. && .AVIATION...ISOLD-SCT TSRA/SHRA DEVELOPING 18Z-20Z TODAY AND CONTINUING THRU 27/06Z. FEW-BKN CLOUDS AT 10-15K FT AGL BECOMING SCT-BKN CLOUDS AT 8-12K FT AGL THIS AFTERNOON. SKC-FEW 10-12K FT AFT 27/06Z. SURFACE WIND GENERALLY LESS THAN 10 KTS THRU EARLY SATURDAY OR 27/12Z. AVIATION DISCUSSION NOT UPDATED FOR TAF AMENDMENTS. && .FIRE WEATHER...EXPECT ISOLATED TO SCATTERED THUNDERSTORMS INTO NEXT WEEK. NORMAL DIURNAL WIND TRENDS WILL OCCUR...EXCEPT STRONG AND GUSTY WINDS NEAR THUNDERSTORMS. && .PREV DISCUSSION...HOT TEMPERATURES WILL REMAIN AROUND TODAY AND INTO THIS WEEKEND WITH A FEW AREAS NEAR DAILY RECORD HIGHS. SOME DRIER AIR WILL WORKS ITS WAY IN FROM THE EAST WHERE LAST NIGHT THE PW VALUE AT EL PASO WAS NEAR 0.90". SO EXPECT ISOLATED TO LOW SCATTERED AREAL COVERAGE OVER THE NEXT THREE DAYS. LITTLE CHANGE TO COVERAGE EARLY NEXT WEEK. && .TWC WATCHES/WARNINGS/ADVISORIES...NONE. WEATHER.GOV/TUCSON
In the hours before
Local storm report, Aug 26, 9:04 AM MST, 4 hours 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TUCSON AZ
904 AM MST FRI AUG 26 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 PM DUST STORM RED ROCK 32.58N 111.33W
08/25/2011 PINAL AZ NEWSPAPER
*** 1 FATAL, 3 INJ *** MULTIIPLE VEHICHLE ACCIDENT ON
I-10 NEAR RED ROCK DUE TO DUST STORM.
&&
EVENT NUMBER TWC1100093
GLThe office that day
Everything else NWS Tucson, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 26, 2:08 PM MST | Severe Thunderstorm Warning | TWC | Pima | 52 min |
| Aug 26, 2:43 PM MST | Heat Advisory | TWC | Pima, Pinal | 27 hr |
| Aug 26, 3:28 PM MST | Severe Thunderstorm Warning | TWC | Pima | 62 min |
Nearby
Severe Thunderstorm Warnings in Arizona, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.